Alert archive / Minnesota / River Flood Watches in 2013

River Flood Watch 2, NWS Twin Cities, MN

May 19, 2013Todd County, Minnesota

NWS Twin Cities, MN issued this river flood watch at May 19, 2013, 12:20 PM CDT for Todd County, Minnesota. It took effect at May 22, 2013, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 19, 2013, 12:20 PM CDT (17:20 UTC)
In effect from
May 22, 2013, 7:00 PM CDT
Expired
May 20, 2013, 3:35 PM CDT
In force
Issued by
NWS Twin Cities, MN
Flood severity
None

County Todd County, MN

The radar

The Minneapolis radar (KMPX), 171 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Long Prairie River at Long Prairie (LGPM5). The gauge peaked at 4.92 ft at May 21, 2013, 9:00 AM CDT.

actionminormoderate46805/1905/2005/21
Action stage
6 ft
Minor stage
7 ft
Moderate stage
8 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05245100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WGUS63 KMPX 191720
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
1220 PM CDT SUN MAY 19 2013

...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD 
WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA...

  LONG PRAIRIE RIVER AT LONG PRAIRIE AFFECTING TODD COUNTY 
  SOUTH FORK CROW RIVER BELOW MAYER AFFECTING CARVER COUNTY 

.THIS RIVER FORECAST IS BASED ON RADAR ESTIMATED RAINFALL OF 2 TO 4 
INCHES IN THE PAST 2 DAYS.  ADDITIONAL THUNDERSTORMS ARE EXPECTED 
TODAY AND TONIGHT...AND IN THE COMING DAYS.  IN GENERAL...ANOTHER 
1.5 TO 3 INCHES OF RAINFALL IS EXPECTED THROUGH WEDNESDAY WHICH WILL 
CONTRIBUTE TO RISING RIVERS AND STREAMS ACROSS THE AREA.  THE CURRENT 
RIVER FORECASTS ARE HIGHLY DEPENDANT ON FORECAST RAINFALL A
MOUNTS...WHICH CAN BE HIGHLY VARIABLE IN THUNDERSTORMS.  DUE TO 
UNCERTAINTY IN RAINFALL AMOUNT AND COVERAGE FORECASTS...A RIVER 
FLOOD WATCH IS BEING ISSUED.  IF CONFIDENCE INCREASES IN THE RIVERS 
REACHING FLOOD STAGE...A RIVER FLOOD WARNING WILL BE ISSUED. THE 
NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS. 

MNC153-211720-
/O.NEW.KMPX.FL.A.0002.130521T0342Z-130525T0000Z/
/LGPM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1220 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE LONG PRAIRIE RIVER AT LONG PRAIRIE
* FROM MONDAY EVENING TO FRIDAY EVENING.
* AT 11:15 AM SUNDAY THE STAGE WAS 4.5 FEET.
* MINOR FLOODING IS POSSIBLE. 
* BANKFULL STAGE IS 5.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO APPROACH FLOOD STAGE MONDAY 
  NIGHT.

$$

MNC019-211720-
/O.NEW.KMPX.FL.A.0003.130521T1330Z-130523T0430Z/
/MAYM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1220 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A
* FLOOD WATCH FOR
  THE SOUTH FORK CROW RIVER BELOW MAYER
* FROM TUESDAY MORNING TO WEDNESDAY EVENING.
* AT 11:30 AM SUNDAY THE STAGE WAS 5.3 FEET.
* MINOR FLOODING IS POSSIBLE. 
* BANKFULL STAGE IS 10.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO APPROACH FLOOD STAGE BY
  TUESDAY MORNING.

$$
2 follow-up statements
501 
WGUS63 KMPX 200154
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
854 PM CDT SUN MAY 19 2013

...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...
  LONG PRAIRIE RIVER AT LONG PRAIRIE AFFECTING TODD COUNTY 

.THIS RIVER FORECAST IS BASED ON RADAR ESTIMATED RAINFALL OF 2 TO 4 
INCHES IN THE PAST 24 HOURS.  ANY ADDITIONAL RAINFALL MAY CAUSE 
RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  THE NATIONAL 
WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE 
FOLLOW UP STATEMENTS. 

MNC153-220154-
/O.CON.KMPX.FL.A.0002.130522T1200Z-130525T0000Z/
/LGPM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
854 PM CDT SUN MAY 19 2013

THE FLOOD WATCH CONTINUES FOR
  THE LONG PRAIRIE RIVER AT LONG PRAIRIE
* FROM WEDNESDAY MORNING TO FRIDAY EVENING.
* AT  8:15 PM SUNDAY THE STAGE WAS 4.6 FEET.
* MINOR FLOODING IS POSSIBLE. 
* BANKFULL STAGE IS 5.0 FEET.

* FORECAST...FLOOD STAGE MAY BE REACHED BY WEDNESDAY MORNING. THE 
  RIVER IS FORECAST TO 

$$
313 
WGUS63 KMPX 202035
FFAMPX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 
335 PM CDT MON MAY 20 2013

...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...

     SOUTH FORK CROW RIVER BELOW MAYER AFFECTING CARVER COUNTY

...THE FLOOD WATCH IS WAS UPGRADED TO A RIVER FLOOD WARNING 
FOR THE FOLLOWING RIVER IN MINNESOTA...

    LONG PRAIRIE RIVER AT LONG PRAIRIE AFFECTING TODD COUNTY

.THE RIVER FLOOD WATCH FOR LONG PRAIRIE WAS UPGRADED TO A RIVER FLOOD 
WARNING. 

FOR THE SOUTH FORK OF THE CROW RIVER AT MAYER...WE DID NOT RECEIVE
AS MUCH RAIN AS INITIALLY EXPECTED OVERNIGHT. HENCE THE RIVER 
IS NO LONGER EXPECTED TO CREST ABOVE FLOOD STAGE. WITHIN BANK RISES ARE
EXPECTED THOUGH AS THE WATER FROM RECENT RAINS CONTINUES TO MOVE 
INTO THE SOUTH FORK OF THE CROW RIVER 

MNC153-202105-
/O.CAN.KMPX.FL.A.0002.130523T0000Z-130525T0000Z/
/LGPM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
335 PM CDT MON MAY 20 2013

THE FLOOD WATCH IS WAS UPGRADED TO A RIVER FLOOD WARNING FOR
  THE LONG PRAIRIE RIVER AT LONG PRAIRIE.
* AT  2:15 PM MONDAY THE STAGE WAS 4.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  WEDNESDAY EVENING.
* IMPACT...AT 7.0 FEET...1ST AVENUE SW BECOMES INNUNDATED.

$$

MNC019-202105-
/O.CAN.KMPX.FL.A.0003.000000T0000Z-130523T0430Z/
/MAYM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
335 PM CDT MON MAY 20 2013

THE FLOOD WATCH IS CANCELLED FOR
  THE SOUTH FORK CROW RIVER BELOW MAYER
* AT  2:30 PM MONDAY THE STAGE WAS 6.9 FEET.
* FORECAST...THE RIVER IS EXPECTED TO CREST AROUND 9 FT WEDNESDAY
  MORNING WHICH IS BELOW FLOOD STAGE.

$$

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at May 19, 8:11 AM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, May 19, 8:11 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
811 AM CDT SUN MAY 19 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 314 AM CDT SUN MAY 19 2013

TODAY-TONIGHT...UPPER LEVEL RIDGE AXIS HAS SHIFTED INTO NRN
MN...EXTENDING SE THRU CENTRAL WI...AND WILL CONTINUE TO PUSH OFF TO
THE EAST WHILE A LARGE TROUGH DIGS DEEPER AND EXPANDS OVER THE
PLAINS STATES. AT THE SFC...A LOW PRES CENTER OVER CENTRAL SD UNDER
THE UPPER LOW WILL WOBBLE OVER CENTRAL-ERN SD...WITH A WMFNT
EXTENDING OVER SRN MN SLOWLY NUDGING N. WARM AIR AND ADDITIONAL
MOISTURE CONTINUE TO SURGE NWD INTO THE REGION WITHIN MERIDIONAL
FLOW BETWEEN THE EXITING RIDGE AND STRENGTHENING TROF...EVIDENCED BY
DEWPOINTS STILL IN THE 60S AND PWATS OVER 1.25 INCHES. ALTHOUGH THE
MORE FORMIDABLE SETUP OF THE DEEPENING SFC LOW UNDER THE ROTATING
UPPER LOW IN ERN SD WILL NOT SET UP UNTIL TNGT...A FEW BANDS OF
RAIN/TSTMS WILL PUSH THRU THE REGION DURG THE DAY TDA. SOME OF THE
RAIN MAY BE HEAVY AT TIMES...AND THERE IS STILL THE SLGT RISK OF
SEVERE TSTMS. ENHANCED UPPER LEVEL JETTING COMBINED WITH SURGING
MOISTURE /HENCE GREATER INSTABILITY/ AND STEEP LAPSE RATES WILL
CONTRIBUTE TO AN OVERALL ENVIRONMENT CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WINDS...ESPECIALLY THIS AFTN AND EVENING OVER SRN
PORTIONS OF THE MPX CWFA. RADAR WILL NEED TO BE CONTINUALLY
MONITORED FOR NOT ONLY THE DEVELOPMENT OF STRONG/SEVERE TSTMS BUT
ALSO FOR THE POTENTIAL OF TRAINING TSTMS WHICH WOULD LEAD TO HEAVY
PERSISTENT RAIN AND POSSIBLY FLOODING /SEE HYDROLOGY SECTION/. THE
RAIN SHIELD WILL BE MORE PROMINENT LATE THIS AFTN THRU TNGT AS THE
UPPER LOW DEVELOPS SEVERAL SHORTWAVE SPOKES AROUND IT THAT WILL
ROTATE THRU THE AREA WHILE LOW LEVEL CONVERGENCE IS ENHANCED ARND A
SFC TROUGH BEING DRAGGED INTO THE AREA ARND THE SD SFC LOW. THE NET
EFFECT WILL BE MORE WIDESPREAD RAIN OVERNIGHT TNGT...SOME OF WHICH
MAY BE HEAVY AT TIMES.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 314 AM CDT SUN MAY 19 2013

EXPECT WEAKENING CONVECTION TO BE ONGOING ACROSS MOST OF THE AREA
MONDAY MORNING OUT AHEAD OF THE DAKOTAS SURFACE LOW AND
FRONT...ACROSS THE WARM SECTOR. SHOULD SEE DESTABILIZATION AHEAD
OF SURFACE LOW AND FRONT DURING THE DAY. THE NEARLY STATIONARY
BOUNDARY TO THE NORTH WILL EVENTUALLY GIVE WAY TO LARGE SCALE LIFT
WITH THE APPROACH OF THE UPPER TROUGH...AND SURFACE SYSTEM
OCCLUDES. CAPE SHOULD BE SUFFICIENT ALONG WITH SHEAR AS THE DAY
PROGRESSES...WITH THE GREATEST THREAT OF SEVERE MAINLY ACROSS THE
EASTERN CWA...NEAR FRONTAL/SFC LOW PRESSURE INTERSECTION. PER DAY2
OUTLOOK FROM SPC...MAIN THREAT WILL BE LARGE HAIL...STRONG
WINDS...AND HEAVY RAIN AS THE SYSTEM IS SLOW TO MAKE EASTWARD
PROGRESS. TEMPERATURES WILL DEPEND ON HOW MUCH SUNSHINE...IF ANY
OCCURS DURING THE DAY. WILL HAVE SIGNIFICANT CLOUD DEBRIS...WITH
BEST CHANCE OF SEEING SUN IN THE FAR SOUTH MONDAY AFTERNOON.

THE UPPER LOW WILL GRADUALLY SHIFT EAST AND WEAKEN AS ANOTHER
STRONG TROUGH MOVES ACROSS THE WESTERN CONUS. THIS SHOULD IMPROVE
THE WEATHER ACROSS THE MIDSECTION OF THE COUNTRY...THURSDAY AND
FRIDAY...AS RIDGING ALOFT TAKES OVER. MUCH COOLER TEMPERATURES
WILL DIVE IN BEHIND THE DEPARTING SYSTEM...MAKING FOR A COOL END
OF THE WEEK. THE 00Z DETERMINISTIC ECMWF BRINGS IN ANOTHER CHANCE
OF RAIN INTO THE AREA LATER IN THE WEEKEND...AS THE WESTERN TROUGH
MOVES SLOWLY EAST. THE GFS IS A BIT SLOWER WITH OVERALL
PROGRESSION OF THE LOW AND BREAK DOWN OF THE RIDGE. WILL START TO
BRING IN SMALL CHANCE POPS INTO MAINLY THE WESTERN CWA SATURDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 752 AM CDT SUN MAY 19 2013

ANOTHER WET TAF PERIOD. WMFNT MEANDERING FROM W-CENTRAL MN THROUGH
SE MN INTO FAR SW WI. BAND OF RA/TSRA THRUST THRU BETWEEN 11Z-13Z
THIS MRNG WITH -SHRA IN ITS WAKE. PRECIP GENERALLY WILL LAST UNTIL
15Z-16Z...THEN THERE LOOKS TO BE A DEFINITIVE BREAK IN THE PRECIP
WHILE THE WMFNT LIFTS N OF ALL THE TAF SITES. ADDITIONAL RA/TSRA
WILL RE-DEVELOP FROM THE W OVERNIGHT. TRICKY AS FAR AS TIMING OF
TSTMS SO THE THINKING WAS THAT CLOSE TO THE ONSET OF THIS NEXT
ROUND OF PRECIP WOULD BE TSTMS THEN AS THE PRECIP CONINUED...IT
WOULD BE PRIMARILY RA. WILL LOOK FOR CEILINGS TO DROP INTO MVFR
RANGE...NOT LIKELY TO GET TO IFR. VSBYS MAY WELL GET TO IFR DUE TO
RAINFALL INTENSITIES.

KMSP...MOD-HVY RAIN WITH EMBEDDED TSTMS PUSHING THRU ARND 12Z WITH
CONDITIONS QUICKLY IMPROVING BY 14Z. WILL HAVE A BREAK FROM PRECIP
THRU LATE AFTN...THEN CONVECTION EXPECTED TO RETURN BY THE EARLY
EVE HRS. TIMED IN THE PRECIP ARND 00Z WHICH LINES UP WELL WITH
SHORT-TERM MODEL GUIDANCE. PRECIP WILL THEN TRANSITION TO A MORE
STRATIFORM NATURE ONCE THE INITIAL TSTMS MOVE THRU...WITH
CONDITIONS HANGING IN THE MVFR AREA DUE TO LOWERED CEILINGS.

/OUTLOOK FOR KMSP/
MON...VFR/MVFR CIGS. SHRA/TSRA LIKELY. S WIND 10-15 KTS.
TUE...VFR/MVFR CIGS. SHRA/TSRA LIKELY. E-NE WIND 5 KTS.
WED...VFR/MVFR CIGS. SHRA LIKELY. NE WIND 5-10 KTS.

&&

.HYDROLOGY...
ISSUED AT 314 AM CDT SUN MAY 19 2013

MODEL GUIDANCE AND WPC QPF INDICATE WIDESPREAD 2-3 INCHES OF
ADDITIONAL RAINFALL THRU SUNDAY EVE ACRS THE ENTIRE CWFA. IN
ADDITION...CENTRAL AND ERN PORTIONS OF THE MPX CWFA RECEIVED 1-2
INCHES OF RAINFALL YESTERDAY. CONSIDERING THE RAPID INCRS IN SOIL
MOISTURE OVER CENTRAL AND NRN PORTIONS OF THE CWFA...PLUS WHAT IS
EXPECTED OVER THE NEXT 24-36 HRS...HAVE OPTED TO EXPAND AND EXTEND
THE FLASH FLOOD WATCH OVER MUCH OF THE MPX CWFA. MODEL RAINFALL
AMOUNTS ACTUALLY PIN THE LOWEST ADDITIONAL RAINFALL OVER SERN MN.
HOWEVER...IT IS THAT SAME REGION THAT ONLY 3 WEEKS AGO DEALT WITH
12-15 INCHES OF WET HEAVY SNOW...WHICH GREATLY ADDED TO SOIL
MOISTURE CAPACITY. CONFIDENCE IS NOT ALL THAT GREAT IN TRYING TO
HIGHLIGHT WHICH AREAS WOULD BE MORE SUSCEPTIBLE THAN OTHERS IN
SEEING FLASH FLOODING...BUT CONSIDERING THAT ANY TSTMS COULD
RAPIDLY PRODUCE HEAVY RAIN...AND THAT MORE WIDESPREAD RAINFALL IS
COMING LATE TNGT THRU MON EVE...FELT IT MOST PRUDENT TO EXPAND THE
AREA OF THE FLASH FLOOD WATCH TO PUT THE NOTICE OUT THAT HEAVY
RAIN COULD OCCUR AT ANY TIME AND QUICKLY EXACERBATE THE MOST MINOR
FLOODING CONCERNS INTO POTENTIAL FLASH FLOODING.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR MNZ041>045-047>053-
     057>063-066>070-075>078-084-085-093.

WI...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR WIZ014>016-023>028.

&&

SHORT TERM...JPC
LONG TERM...DWE
AVIATION...JPC
HYDROLOGY...JPC
Hazardous weather outlook, May 19, 3:59 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
359 AM CDT SUN MAY 19 2013

MNZ041>045-047>052-054>059-064>066-073-074-200900-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-REDWOOD-BROWN-
359 AM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SEVERAL ROUNDS OF RAIN AND THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT. SOME OF THE THUNDERSTORMS MAY CONTAIN HEAVY RAIN...POSSIBLY
FOR PROLONGED PERIODS. THERE IS A RISK THAT FLOODING...OR EVEN FLASH
FLOODING...MAY OCCUR IN SOME AREAS...ESPECIALLY THOSE THAT RECEIVED
EXCESSIVE RAINFALL YESTERDAY AND ABNORMALLY HIGH TOTALS THUS FAR
THIS MONTH. THE EXCESSIVE RAINFALL MAY CAUSE RISES IN RIVERS...
STREAMS...AND MAY ALSO CAUSE URBAN FLOODING. IN ADDITION TO THE
HEAVY RAIN...SOME STORMS MAY BE STRONG TO SEVERE THROUGH TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NEARLY THE
ENTIRE COVERAGE AREA THROUGH TONIGHT. PRIMARY HAZARDS ARE LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO TUESDAY.
SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH STORMS THAT DO
DEVELOP. THE EXCESSIVE RAINFALL MAY CAUSE RISES IN RIVERS...
STREAMS...AND MAY ALSO CAUSE URBAN FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON
THROUGH TONIGHT.

MNZ053-060>063-067>070-075>078-082>085-091>093-WIZ014>016-023>028-
200900-
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-
DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-
PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
359 AM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SEVERAL ROUNDS OF RAIN AND THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT. SOME OF THE THUNDERSTORMS MAY CONTAIN HEAVY RAIN...POSSIBLY
FOR PROLONGED PERIODS. THERE IS A RISK THAT FLOODING...OR EVEN FLASH
FLOODING...MAY OCCUR IN SOME AREAS...ESPECIALLY THOSE THAT RECEIVED
EXCESSIVE RAINFALL YESTERDAY AND ABNORMALLY HIGH TOTALS THUS FAR
THIS MONTH. THE EXCESSIVE RAINFALL MAY CAUSE RISES IN RIVERS...
STREAMS...AND MAY ALSO CAUSE URBAN FLOODING. IN ADDITION TO THE
HEAVY RAIN...SOME STORMS MAY BE STRONG TO SEVERE THROUGH TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NEARLY THE
ENTIRE COVERAGE AREA THROUGH TONIGHT. PRIMARY HAZARDS ARE LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO TUESDAY.
SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND HEAVY
RAIN ARE STILL POSSIBLE WITH STORMS THAT DO DEVELOP ON MONDAY.
THE EXCESSIVE RAINFALL MAY CAUSE RISES IN RIVERS... STREAMS...AND
MAY ALSO CAUSE URBAN FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...THROUGH
TONIGHT...AND AGAIN ON MONDAY.

In the hours before

Special weather statement, May 19, 6:26 AM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
626 AM CDT SUN MAY 19 2013

MNZ051-052-059>063-070-191215-
ANOKA-DAKOTA-HENNEPIN-ISANTI-RAMSEY-SHERBURNE-WASHINGTON-WRIGHT-
626 AM CDT SUN MAY 19 2013

...THUNDERSTORMS MOVING INTO ANOKA...DAKOTA...HENNEPIN...ISANTI...
RAMSEY...SHERBURNE...WASHINGTON AND WRIGHT COUNTIES THROUGH 715 AM
CDT...

AT 620 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
BUFFALO TO 4 MILES SOUTHWEST OF EAGAN. THESE STORMS WERE MOVING
NORTHEAST AT 45 MPH.

PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MINNEAPOLIS...SAINT PAUL...AND THE SURROUNDING SUBURBS.
  MINNEAPOLIS INTERNATIONAL AIRPORT.
  BUFFALO.
  INDEPENDENCE.
  ANOKA.
  ELK RIVER.
  BETHEL.
  LINO LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 4535 9301 4530 9301 4530 9292 4522 9280
      4466 9313 4488 9353 4489 9353 4489 9355
      4511 9395 4556 9366 4556 9352 4562 9351
TIME...MOT...LOC 1124Z 203DEG 41KT 4515 9380 4481 9317

JPC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:05 PM CDTSpecial Weather StatementMPXPope25 min
May 18, 7:52 PM CDTAreal Flood AdvisoryMPXDouglas3 hr
May 18, 8:27 PM CDTSevere Thunderstorm WarningMPXDouglas48 min
May 19, 3:45 AM CDTSpecial Weather StatementMPXBrown, Chippewa, Martin, Renville, Stevens, Swift and 1 more60 min
May 19, 4:23 AM CDTSpecial Weather StatementMPXBlue Earth, Faribault, Martin, Watonwan67 min
May 19, 5:08 AM CDTSpecial Weather StatementMPXMcLeod, Nicollet, Sibley52 min
May 19, 6:26 AM CDTSpecial Weather StatementMPXAnoka, Hennepin, Ramsey49 min
May 19, 12:20 PM CDTRiver Flood WatchMPXCarver27 hr
May 19, 3:33 PM CDTSevere Thunderstorm WarningMPXAnoka, Ramsey, Washington42 min
May 19, 3:43 PM CDTAreal Flood AdvisoryMPXAnoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more3 hr
May 19, 4:15 PM CDTSpecial Weather StatementMPXDakota, Scott30 min
May 19, 4:20 PM CDTSevere Thunderstorm WarningMPXDakota, Hennepin, Rice, Scott40 min
May 19, 4:27 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Washington33 min
May 19, 4:50 PM CDTSevere Thunderstorm WarningMPXGoodhue40 min
May 19, 4:54 PM CDTSevere Thunderstorm WarningMPXWashington36 min
May 19, 5:00 PM CDTSpecial Weather StatementMPXAnoka, Hennepin, Ramsey30 min
May 19, 5:23 PM CDTSevere Thunderstorm WarningMPXChisago, Washington37 min
May 19, 5:55 PM CDTSpecial Weather StatementMPXChisago, Isanti35 min
May 19, 6:00 PM CDTSevere Thunderstorm WarningMPXChisago, Isanti15 min

Nearby

River Flood Watches in Minnesota, 2013Every river flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.